Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
1pandabear

Retin-A plus oral antibiotic??

Recommended Posts

Okay, so 3 weeks ago my doctor put me on Tretinoin 0.1% (generic Retin-A) for my moderate acne (it's usually mild, but the week before my period I break out like CRAZY!). I've been using it nightly, like the directions say. Like others who have shared their stories on this website, I experience dryness and redness from time to time, but my real problem is this initial breakout! The tretinoin dries up zits within like 2 days, but for every 1 that dries up, 5 more emerge!! Even the dried up ones leave red marks, so it looks like my acne is a lot worse than it really is... but I'm hoping the medication sloughs off the scarring as well.

I read from the other posts on this site that sometimes the doc will prescribe an oral antibiotic, such as erythromycin to curb the initial breakout. I called my doc today and left a message for her to see if she would also recommend some sort of antibiotic.

The doc also prescribed ortho tri cyclen for me, but my insurance will only cover the generic version, Tri Sprintec. This is pill #5 for me (all others I've tried have had some sort of side effect). But after this terrible IB with the tretinoin, I'm terrified to attempt to mess with my hormones until it clears up. I was wondering if anyone has had experience with this, or can offer any advice!

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×